Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Corpus Christi, TX

April 16, 2015Refugio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 16, 2015, 3:06 PM CDT for Refugio County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 16, 2015, 3:06 PM CDT (20:06 UTC)
Expired
Apr 16, 2015, 5:00 PM CDT
In force
114 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Refugio County, TX

The radar

The Corpus Christi radar (KCRP), 88 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1748 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1748 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WGUS54 KCRP 162006
FFWCRP
TXC391-162200-
/O.NEW.KCRP.FF.W.0023.150416T2006Z-150416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
306 PM CDT THU APR 16 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN REFUGIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 500 PM CDT
    
* AT 305 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE 
  ALREADY FALLEN BETWEEN REFUGIO AND QUINTANA. AN ADDITIONAL 1 TO 2 
  INCHES OF RAIN WILL BE POSSIBLE. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  QUINTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 2828 9725 2847 9725 2853 9718 2852 9705
      2853 9702 2852 9702 2850 9699 2851 9697
      2849 9692 2849 9691 2851 9691 2836 9687

$$

TMT
2 follow-up statements
049 
WGUS74 KCRP 162036
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
336 PM CDT THU APR 16 2015

TXC391-162200-
/O.CON.KCRP.FF.W.0023.000000T0000Z-150416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REFUGIO TX-
336 PM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHERN REFUGIO COUNTY...

AT 334 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS NORTHERN REFUGIO COUNTY. THREE TO FOUR INCHES OF 
RAIN HAVE ALREADY FALLEN BETWEEN REFUGIO AND QUINTANA. FLASH 
FLOODING OF LOW LYING AREAS AND CREEKS IS EXPECTED.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
QUINTANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2828 9725 2847 9725 2853 9718 2852 9705
      2853 9702 2852 9702 2850 9699 2851 9697
      2849 9692 2849 9691 2851 9691 2836 9687

$$

TMT
265 
WGUS74 KCRP 162116
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
416 PM CDT THU APR 16 2015

TXC391-162126-
/O.CAN.KCRP.FF.W.0023.000000T0000Z-150416T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REFUGIO TX-
416 PM CDT THU APR 16 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN REFUGIO COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2828 9725 2847 9725 2853 9718 2852 9705
      2853 9702 2852 9702 2850 9699 2851 9697
      2849 9692 2849 9691 2851 9691 2836 9687

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 2:49 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 16, 2:49 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
249 PM CDT THU APR 16 2015

.DISCUSSION...UPDATED THE GRIDS FOR SVR TSM WATCH 60 FOR NERN
PORTIONS OF THE CWA. SUPERCELL CONTINUES TO TRACK ACROSS REFUGIO
COUNTY WITH ALREADY REPORTS OF A TORNADO TOUCHDOWN AND QUARTER
SIZE HAIL. LAPS INDICATES CAPES OF 2400-3600 J/KG ACROSS THE
COASTAL BEND. BULK SHEAR VALUES ARE CURRENTLY 40-45 KT WITH A
SLIGHT STRENGTHENING EXPECTED THROUGH THE REMAINDER OF THE AFTN.
EXPECT THE SVR THREAT TO CONTINUE FOR A FEW MORE HOURS AND THEN IT
SHOULD WANE AS THE FORCING SHIFTS NORTH OF THE CWA.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    80  71  80  68  80  /  50  30  60  50  50
VICTORIA          79  68  80  66  79  /  60  40  70  60  50
LAREDO            86  70  84  66  87  /  40  30  50  40  30
ALICE             82  70  82  67  83  /  50  30  60  50  40
ROCKPORT          77  72  77  68  76  /  50  40  60  50  50
COTULLA           82  68  80  64  85  /  40  40  60  30  30
KINGSVILLE        82  71  82  68  82  /  50  30  50  50  40
NAVY CORPUS       78  72  78  69  76  /  50  30  50  50  50

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB/80...SHORT TERM
Hazardous weather outlook, Apr 16, 5:37 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 AM CDT THU APR 16 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
537 AM CDT THU APR 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAJOR THREATS ALONG WITH FLASH
FLOODING. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS AN ENHANCED RISK FOR SEVERE THUNDERSTORMS FRIDAY AND A
SLIGHT RISK IN NORTHERN COUNTIES SATURDAY. LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

IN ADDITION...FLASH FLOODING COULD BECOME A THREAT WITH ANY HEAVY
AND PERSISTENT RAINFALL.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS...SPOTTER ACTIVATION
MAY BE NEEDED THURSDAY THROUGH SATURDAY.

PZ/TB

In the hours before

Special weather statement, Apr 16, 1:57 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
157 PM CDT THU APR 16 2015

TXZ234-161930-
VICTORIA-
157 PM CDT THU APR 16 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...

AT 156 PM CDT...A STRONG THUNDERSTORM WAS OVER VICTORIA...MOVING
NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...GUADALUPE...VICTORIA DETAR HOSPITAL NORTH...SALEM...
DACOSTA...INEZ...NURSERY...VICTORIA MALL...WOOD HI...VICTORIA
REGIONAL AIRPORT...DOWNTOWN VICTORIA...VICTORIA RIVERSIDE PARK...
TELFERNER...VICTORIA COLONY CREEK COUNTRY CLUB...VICTORIA COLLEGE AND
SAXET LAKES.

LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
      2892 9679 2892 9678 2889 9675 2869 9686
      2883 9717 2908 9700
TIME...MOT...LOC 1856Z 210DEG 23KT 2882 9700

MB
Local storm report, Apr 16, 2:16 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
216 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             GOLIAD                  28.67N 97.39W
04/16/2015  1.00 INCH        GOLIAD             TX   LAW ENFORCEMENT

            HAIL AS LARGE AS QUARTERS REPORTED BY GOLIAD SHERIFF
            OFFICE.

&&

LKEYS
Local storm report, Apr 16, 2:22 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
222 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FUNNEL CLOUD     4 NW WOODSBORO          28.28N 97.37W
04/16/2015                   REFUGIO            TX   TRAINED SPOTTER

            FUNNEL CLOUD LOW TO THE GROUND.

&&

LKEYS
Local storm report, Apr 16, 2:26 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
226 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TORNADO          3 W REFUGIO             28.31N 97.32W
04/16/2015                   REFUGIO            TX   TRAINED SPOTTER

            BRIEF ROPE TORNADO TOUCHDOWN FOR 30 SECONDS.

&&

LKEYS
Local storm report, Apr 16, 3:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
304 PM CDT THU APR 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     TORNADO          8 E REFUGIO             28.31N 97.14W
04/16/2015                   REFUGIO            TX   PUBLIC

            BRIEF RAIN WRAPPED TORNADO TOUCHDOWN. SHED IN BACKYARD
            DAMAGED...TWO TREES DOWN.

&&

LKEYS
Special weather statement, Apr 16, 3:05 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
305 PM CDT THU APR 16 2015

TXZ234-162030-
VICTORIA-
305 PM CDT THU APR 16 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN VICTORIA
COUNTY...

AT 305 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SALEM...OR
10 MILES NORTHEAST OF VICTORIA...MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VICTORIA...SALEM...FORDTRAN...TELFERNER...NURSERY...VICTORIA MALL AND
VICTORIA REGIONAL AIRPORT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL TEXAS.

LAT...LON 2906 9694 2902 9683 2897 9681 2896 9681
      2892 9679 2881 9687 2890 9713 2899 9713
      2910 9698
TIME...MOT...LOC 2005Z 211DEG 37KT 2896 9690

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 12:45 PM CDTSpecial Weather StatementCRPRefugio30 min
Apr 16, 1:12 PM CDTSpecial Weather StatementCRPGoliad33 min
Apr 16, 1:14 PM CDTSpecial Weather StatementCRPBee31 min
Apr 16, 1:16 PM CDTSpecial Weather StatementCRPBee29 min
Apr 16, 1:25 PM CDTSevere Thunderstorm WarningCRPGoliad23 min
Apr 16, 1:47 PM CDTSpecial Weather StatementCRPRefugio28 min
Apr 16, 1:57 PM CDTSpecial Weather StatementCRPVictoria33 min
Apr 16, 2:00 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio45 min
Apr 16, 2:13 PM CDTTornado WarningCRPRefugio32 min
Apr 16, 2:43 PM CDTTornado WarningCRPAransas, Refugio32 min
Apr 16, 3:05 PM CDTSpecial Weather StatementCRPVictoria25 min
Apr 16, 3:14 PM CDTTornado WarningCRPCalhoun, Refugio, Victoria31 min
Apr 16, 3:40 PM CDTTornado WarningCRPCalhoun, Refugio35 min
Apr 16, 3:45 PM CDTSpecial Marine WarningCRP45 min
Apr 16, 4:12 PM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria48 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.